Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

need insight from other mom who have kids with adhd..

Posted by on Jun. 2, 2015 at 10:52 AM
  • 18 Replies

 has anyone had issues with anger issues in their children after being on focal in? my son Jacob is 7 and has been diagnosed with adhd with impulsivity he started taking it 5mg three times a day in march he was doing good until recently he has been lashing out.. he snapped he was kicking him repeatedly in the side his little brother who is 4 yesterday for cheating in a game winch is what Colby(4yrold) said but when i asked Jacob about he said he didn't know why he was doing i...t and even after we punished him and explained to him what he could have done to his brother he seemed un fazed by it like almost un emotional or even sorry for doing it i don't know what to do. i don't want him to hurt his little brothers but at the same time i don't want to make him feel like he is unloved or anything . i don't know if im explaining well enough I've never been through this before any info or insight would be great.. it almost seemed like he couldn't stop himself during it.we had to actually pull him away from Colby and drag him inside .. sorry for the long post and the rambling i am just so upset by it and don't know what to think or do about it.

by on Jun. 2, 2015 at 10:52 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
KendallsMommee
by Spoiled SAHM on Jun. 2, 2015 at 10:54 AM
Bump!
Anonymous
by Anonymous 1 on Jun. 2, 2015 at 10:55 AM
1 mom liked this
Tennex and Adderall made my son angry, his meds have been changed.
karene999
by Silver Member on Jun. 2, 2015 at 10:59 AM
1 mom liked this

Some Medications can take time to build up in the system. Not sure if it is medication related, contact

the doctor and express your concerns. Better to check things out now, then wait.

Jesswright25
by Member on Jun. 2, 2015 at 11:01 AM
Have you tried any other meds? We went through all of them and landed back where we started with Concerta. It takes time and patience, but hopefully you will find the right combo for him. Does he see a counselor? My son is also on anti-depressants.
balagan_imma
by Platinum Member on Jun. 2, 2015 at 11:06 AM

I would speak to his doctors and maybe the pharmacist. It might not be the right medication for him, or it just might take time for it to level out in his system.

My son is unmedicated for his ADHD, but took medication for his epilepsy for years. It made him extremely angry and irritable until his doctor suggested taking a specific vitamin supplement. It helped a lot. There might be something like that for this medication as well.

noey31308
by Bronze Member on Jun. 2, 2015 at 11:06 AM

 he was on vyvanse which did nothing for him and they switched it tothe focalin he never acted like this before i mean jacob and colby would but heads about stuff and the normal sibling arguments but he has never actually attacked him like that before and he never got introuble at school for anything like this if anything in school he did a complete 180. he used to get in trouble constantly for talking out of turn or getting up andwalking around the class room and refuseing to do his school work now he doesnt get in trouble at all for anything..

Quoting Jesswright25: Have you tried any other meds? We went through all of them and landed back where we started with Concerta. It takes time and patience, but hopefully you will find the right combo for him. Does he see a counselor? My son is also on anti-depressants.

 

LiLJeni
by Bronze Member on Jun. 2, 2015 at 11:08 AM
Call his doctor asap. Tell him /her what happened and see what he/she says. That is what I would do.
noey31308
by Bronze Member on Jun. 2, 2015 at 11:09 AM

 i made him an apointment for tomorrow so we will see what she said i just dont know how to handle him until then

 

MicheleJM
by on Jun. 2, 2015 at 11:13 AM
Yes when my son first went on focalin he was irritable coming off of it. It did improve. Are you doing extended release?
I'd bring it up to your doctor. I'd also couple the meds with a behavioral program if your school is willing. Ds got incentives based on a point system. He got so many points depending on how quickly he got on and stayed on task.
My son goes off all meds for summer break.
Traci_Momof2
by Ruby Member on Jun. 2, 2015 at 11:16 AM

I'm not familiar with that particular medication.  Is it a stimulant medication?  Our doctor told us that stimulant meds can sometimes increase aggression in kids.  That's why my older son, who already has issues with angry outbursts even before meds, is on a non-stimulant ADHD medication.  The doctor didn't want to take the chance.

Talk to your doctor and ask about trying a non-stimulant medication.  Generally, the doctors like to go for the stimulants first because they tend to work better for the ADHD symptoms.  But I'm thinking it would be better to deal with the impulsivity than to deal with anger and aggression.  Just remember too that finding the right med for your child may be a huge trial and error exercise.  You may end up trying several different ones before you find the right one.  Both my sons have ADHD (one has hyperactivity, the other has inattentive-type) and they are each on their second type of med.  And we're still not sure if it's exactly the right one.

Good luck and hang in there.  I know how frustrating and overwhelming and scary it all is.  Trust me, I know.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)